Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Have leg pain, deep indentations on calf and hard lump appeared below it. Should I be concerned?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 2683 Questions
I have deep indentations on both calfs and there appears to be a hard lump on the lower part of my calf just below the indentation on both legs. My legs ache quite a bit at times. Is this just a part of getting older, or should I be concerned? I am 57.
Posted Tue, 16 Apr 2013 in Bones, Muscles and Joints
Answered by Dr. Ivan Romic 1 hour later
Hi and welcome to XXXXXXX

It can be part of aging considering that it is bilateral. Woman at your age,after menopause often experience lipomatous accumulation in subcutaneous tissue,especially in hunkers and lower legs. There is no reason to be concerned unless estetics bothers you. If does,plastic suregon can help you.

I ll mention othe rpossible causes:
If you ve been physicaly inactive for a while then it could be sign of muscle atrophy. This atrophy can be caused also by neurologic disorders( nerve compression or neuropathias-do you have tingling sensation or muscle weakness?) and by vascular disorders( atherosclerosis-do you have cold legs and pain after long walk?).
Other most common causes are venous varix which can be deep and not seen on surface. This is also characterized by pain after long standing.
Subcutaneous lesons also give similar clinical picture, but it is strange that you have the same changes on both legs so it is shouldnt be it.
If you have noticed any of additional symptoms i ve mentoned I think you should visit doctors and do some simple tests such as Doppler ultrasound and muscle ultarsound.
Wish you good health. I am ready for your further questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor